We study the bifurcation problem for periodic solutions of a nonautonomous damped wave equation defined in a thin domain. Here the bifurcation parameter is represented by the thinness epsilon > 0 of the considered domain. This study has as starting point the existence result of periodic solutions already stated by the authors for this equation and it makes use of the condensivity properties of the associated Poincare map and its linearization around these solutions. We establish sufficient conditions to guarantee that epsilon = 0 is Or not a bifurcation point and a related multiplicity result. These results are in the spirit of those given by Krasnosel'skii and they are obtained by using the topological degree theory for k-condensing operators. (C) 2000 Elsevier Science B.V. All rights reserved.

R., J., M., K., & Nistri, P. (2000). Bifurcation and multiplicity results for periodic solutions of a damped wave equation in a thin domain. JOURNAL OF COMPUTATIONAL AND APPLIED MATHEMATICS, 113(1-2), 123-139 [10.1016/S0377-0427(99)00248-4].

Bifurcation and multiplicity results for periodic solutions of a damped wave equation in a thin domain

NISTRI, PAOLO
2000

Abstract

We study the bifurcation problem for periodic solutions of a nonautonomous damped wave equation defined in a thin domain. Here the bifurcation parameter is represented by the thinness epsilon > 0 of the considered domain. This study has as starting point the existence result of periodic solutions already stated by the authors for this equation and it makes use of the condensivity properties of the associated Poincare map and its linearization around these solutions. We establish sufficient conditions to guarantee that epsilon = 0 is Or not a bifurcation point and a related multiplicity result. These results are in the spirit of those given by Krasnosel'skii and they are obtained by using the topological degree theory for k-condensing operators. (C) 2000 Elsevier Science B.V. All rights reserved.
R., J., M., K., & Nistri, P. (2000). Bifurcation and multiplicity results for periodic solutions of a damped wave equation in a thin domain. JOURNAL OF COMPUTATIONAL AND APPLIED MATHEMATICS, 113(1-2), 123-139 [10.1016/S0377-0427(99)00248-4].
File in questo prodotto:
File Dimensione Formato  
398021-U-GOV.pdf

non disponibili

Tipologia: Post-print
Licenza: NON PUBBLICO - Accesso privato/ristretto
Dimensione 140.16 kB
Formato Adobe PDF
140.16 kB Adobe PDF   Visualizza/Apri   Richiedi una copia

I documenti in IRIS sono protetti da copyright e tutti i diritti sono riservati, salvo diversa indicazione.

Utilizza questo identificativo per citare o creare un link a questo documento: http://hdl.handle.net/11365/7177
 Attenzione

Attenzione! I dati visualizzati non sono stati sottoposti a validazione da parte dell'ateneo